Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

 
 

 

On the asymptotics of solutions to the Neumann problem for hyperbolic systems in domains with conical points


Authors: A. Kokotov and B. Plamenevskii
Translated by: B. A. Plamenevskii
Original publication: Algebra i Analiz, tom 16 (2004), nomer 3.
Journal: St. Petersburg Math. J. 16 (2005), 477-506
MSC (1991): Primary 35C20, 35L20
DOI: https://doi.org/10.1090/S1061-0022-05-00862-9
Published electronically: May 2, 2005
MathSciNet review: 2083566
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Hyperbolic systems of second-order differential equations are considered in a domain with conical points at the boundary; in particular, the equations of elastodynamics are discussed. The asymptotics of solutions near conical points is studied. The ``hyperbolic character'' of the asymptotics shows itself in the properties of the coefficients (stress intensity factors) depending on time. Some formulas for the coefficients are presented and sharp estimates in Soboloev's norms are proved.


References [Enhancements On Off] (What's this?)

  • 1. J.-L. Lions and E. Magenes, Problèmes aux limites non homogènes et applications. Vol. 1, Travaux et Recherches Mathématiques, No. 17, Dunod, Paris, 1968 (French). MR 0247243
  • 2. V. A. Kondrat'ev and O. A. Oleinik, Boundary value problems for a system in elasticity theory in unbounded domains. Korn inequalities, Uspekhi Mat. Nauk 43 (1988), no. 5, 55-98; English transl., Russian Math. Surveys 43 (1988), no. 5, 65-119. MR 0971465 (89m:35061)
  • 3. Handbuch der Physik. Band VIa/2: Festkörpermechanik. II, Springer-Verlag, Berlin-New York, 1972 (German). Herausgegeben von S. Flügge; Bandherausgeber: C. Truesdell. MR 0347187
  • 4. V. A. Kozlov and V. G. Maz'ya, Spectral properties of operator pencils generated by elliptic boundary value problems in a cone, Funktsional. Anal. i Prilozhen. 22 (1988), no. 2, 38-46; English transl., Funct. Anal. Appl. 22 (1988), no. 2, 114-121. MR 0947604 (90a:47125)
  • 5. B. A. Plamenevskiĭ, On the Dirichlet problem for the wave equation in a cylinder with edges, Algebra i Analiz 10 (1998), no. 2, 197–228 (Russian); English transl., St. Petersburg Math. J. 10 (1999), no. 2, 373–397. MR 1629407
  • 6. A. Yu. Kokotov and B. A. Plamenevskiĭ, On the Cauchy-Dirichlet problem for a hyperbolic system in a wedge, Algebra i Analiz 11 (1999), no. 3, 140–195 (Russian); English transl., St. Petersburg Math. J. 11 (2000), no. 3, 497–534. MR 1711368
  • 7. Sergey A. Nazarov and Boris A. Plamenevsky, Elliptic problems in domains with piecewise smooth boundaries, De Gruyter Expositions in Mathematics, vol. 13, Walter de Gruyter & Co., Berlin, 1994. MR 1283387
  • 8. A. Yu. Kokotov, P. Neĭttaanmyaki, and B. A. Plamenevskiĭ, Problems of diffraction by a cone: asymptotic behavior of the solutions near the vertex, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 259 (1999), no. Kraev. Zadachi Mat. Fiz. i Smezh. Vopr. Teor. Funkts. 30, 122–144, 297–298 (Russian, with English and Russian summaries); English transl., J. Math. Sci. (New York) 109 (2002), no. 5, 1894–1910. MR 1754360, https://doi.org/10.1023/A:1014492224655
  • 9. A. Yu. Kokotov, P. Neittaämaki, and B. A. Plamenevskii, The Neumann problem for the wave equation in a cone, J. Math. Sci. (New York) 102 (2000), no. 5, 4400–4428. Function theory and applications. MR 1807064, https://doi.org/10.1007/BF02672898
  • 10. V. G. Maz′ja and B. A. Plamenevskiĭ, The coefficients in the asymptotic expansion of the solutions of elliptic boundary value problems in a cone, Zap. Naučn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 52 (1975), 110–127, 219 (Russian, with English summary). Boundary value problems of mathematical physics and related questions of the theory of functions, 8. MR 0407445
  • 11. V. A. Kozlov, V. G. Maz′ya, and J. Rossmann, Elliptic boundary value problems in domains with point singularities, Mathematical Surveys and Monographs, vol. 52, American Mathematical Society, Providence, RI, 1997. MR 1469972
  • 12. S. A. Nazarov and B. A. Plamenevskiĭ, The Neumann problem for selfadjoint elliptic systems in a domain with a piecewise-smooth boundary, Trudy Leningrad. Mat. Obshch. 1 (1990), 174–211, 246–247 (Russian). MR 1104210
  • 13. Gregory Eskin, The wave equation in a wedge with general boundary conditions, Comm. Partial Differential Equations 17 (1992), no. 1-2, 99–160. MR 1151258, https://doi.org/10.1080/03605309208820836
  • 14. J. Cheeger and M. Taylor, On the diffraction of waves by conical singularities. I, II, Comm. Pure Appl. Math. 35 (1982), 275-331, 487-529. MR 0649347 (84h:35091a); MR 0657825 (84h:35091b)
  • 15. Motoo Uchida, Microlocal analysis of diffraction by a corner, Ann. Sci. École Norm. Sup. (4) 25 (1992), no. 1, 47–75. MR 1152613
  • 16. Patrick Gérard and Gilles Lebeau, Diffusion d’une onde par un coin, J. Amer. Math. Soc. 6 (1993), no. 2, 341–424 (French, with English summary). MR 1157289, https://doi.org/10.1090/S0894-0347-1993-1157289-8
  • 17. P. Grisvard, Contrôlabilité exacte des solutions de l’équation des ondes en présence de singularités, J. Math. Pures Appl. (9) 68 (1989), no. 2, 215–259 (French, with English summary). MR 1010769
  • 18. V. A. Borovikov, \cyr Difraktsiya na mnogougol′nikakh i mnogogrannikakh, Izdat. “Nauka”, Moscow, 1966 (Russian). MR 0218058
  • 19. V. B. Poruchikov, Methods of the dynamic theory of elasticity, ``Nauka'', Moscow, 1986. (Russian) MR 0846431 (87g:73033)
  • 20. V. A. Dobrushkin, Boundary value problems of the dynamic theory of elasticity for wedge-shaped domains, ``Nauka i Tekhnika'', Minsk, 1988. (Russian) MR 0993072 (91e:73023)
  • 21. I. I. Mel'nikov, Singularities of the solution of a mixed problem for second-order hyperbolic equations in domains with a piecewise-smooth boundary, Uspekhi Mat. Nauk 37 (1982), no. 1, 149-150; English transl., Russian Math. Surveys 37 (1982), no. 1, 168-169. MR 0643778 (84j:35106)
  • 22. Nguen Man′Khung, Asymptotic behavior of solutions of the first boundary value problem for strongly hyperbolic systems near a conical point of the domain boundary, Mat. Sb. 190 (1999), no. 7, 103–126 (Russian, with Russian summary); English transl., Sb. Math. 190 (1999), no. 7-8, 1035–1058. MR 1725214, https://doi.org/10.1070/SM1999v190n07ABEH000415
  • 23. V. G. Maz'ya and J. Rossmann, Über die Asymptotik der Lösungen elliptischer Randwertaufgaben in der Umgebung von Kanten, Math. Nachr. 138 (1988), 27-53. MR 0975198 (90a:35079)
  • 24. Arthur Erdélyi, Wilhelm Magnus, Fritz Oberhettinger, and Francesco G. Tricomi, Higher transcendental functions. Vols. I, II, McGraw-Hill Book Company, Inc., New York-Toronto-London, 1953. Based, in part, on notes left by Harry Bateman. MR 0058756
  • 25. L. Hörmander, The analysis of linear partial differential operators. 1. Distribution theory and Fourier analysis, Grundlehren Math. Wiss., vol. 256, Springer-Verlag, Berlin, 1983. MR 0717035 (85g:35002a)
  • 26. V. G. Maz'ya and B. A. Plamenevskii, Asymptotic behavior of the fundamental solutions of elliplic boundary value problems in domains with conical points, Probl. Mat. Anal., vyp. 7, Leningrad. Univ., Leningrad, 1979, pp. 100-145; English transl. in J. Soviet Math. 35 (1986), no. 1. MR 0559106 (81e:35042)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (1991): 35C20, 35L20

Retrieve articles in all journals with MSC (1991): 35C20, 35L20


Additional Information

A. Kokotov
Affiliation: Concordia University, Montreal, Canada
Email: kokotov@online.ru

B. Plamenevskii
Affiliation: Department of Physics, St. Petersburg State University, Ulyanovskaya 1, Petrodvorets, St. Petersburg 198504, Russia
Email: boris.plamenevskij@pobox.spbu.ru

DOI: https://doi.org/10.1090/S1061-0022-05-00862-9
Keywords: Hyperbolic systems, weighted estimates, asymptotics
Received by editor(s): December 1, 2003
Published electronically: May 2, 2005
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society